Alert archive / Florida / Wind Advisories in 2018

Wind Advisory 7, NWS Jacksonville, FL

April 7, 20186 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Apr 7, 2018, 12:45 PM EDT for 6 counties in Florida. It took effect at Apr 7, 2018, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 12:45 PM EDT (16:45 UTC)
In effect from
Apr 7, 2018, 2:00 PM EDT
Expired
Apr 7, 2018, 8:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Nassau County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 45 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS72 KJAX 071645
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
1245 PM EDT Sat Apr 7 2018

FLZ022>025-030>033-036>038-040-124-125-080000-
/O.NEW.KJAX.WI.Y.0007.180407T1800Z-180408T0000Z/
Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-
St. Johns-Alachua-Putnam-Flagler-Marion-Coastal Nassau-
Coastal Duval-
Including the cities of Columbia, Lake City, Oleno State Park, 
Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, 
Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair,
Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, and Tallyrand
1245 PM EDT Sat Apr 7 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 8 PM EDT this evening. 

* TIMING...Until 8 pm this evening. 

* WINDS...Southwest winds increase to 20 to 30 mph this mid
  afternoon through early evening, with some gusts between 35 and
  40 mph. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

minor damage to trees, power lines, and property are possible
with wind of this magnitude. 

motorists in high profiles vehicles are advised to use caution
until the wind subsides. 

strong winds can topple trees, blow weakened roofs off houses,
and down power lines. Take precautions to secure trash cans, lawn
furniture, and any other loose outdoor objects.

persons in the advisory area should keep abreast of the latest
weather.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Apr 7, 12:35 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 7, 12:35 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1235 PM EDT Sat Apr 7 2018

.AFTERNOON UPDATE...Winds will markedly increase across most of
northeast Florida near or slightly above the precipice of wind
advisory criteria with strong winds above the surface mixing down
to the surface. Also Small Craft Advisory for offshore waters
tonight was added. Updated POPS on latest radar trends.

&&

(update from this morning)

.UPDATE...A mesolow has developed near the Southeast Louisiana
and southern Mississippi region this morning with cold front from
northern Georgia extending southwestward with the aforementioned
mesolow. Early this afternoon the mesolow is expected to move
eastward into Apalachicola or just south of this area over the NE
Gulf of Mexico. There is some uncertainity how this low tracks
across our region, with some models showing this feature moving
somewhere between highway 84 in Georgia and I-10 in Georgia,
generally over the Georgia / Florida border corridor while some
solutions driving the MCS and meso low southeastward parallel to
the west coast of Florida effectively cutting off the best
enhanced moisture flow. As the low track eastward or southeastward
the front will push southeastward through the day near the
Altamaha River Basin by early evening. Ahead of the front,
numerous widespread showers and thunderstorms will initiate
across the area. There is plenty of cloud cover associated with
the first batch of showers, north of highway 84 in SE GA perhaps
curtailing or markedly limiting instabilty for this afternoon.
There is a second batch of showers and thunderstorms over the Big
Bend region extending southeastward over the northern Gulf that is
moving eastward. This batch will likely move between I-10 and
south of highway 64 during the the early to mid part of the
afternoon and south of I-10 during the mid afternoon to early
evening. There may be come with small bowing segments with some
discrete supercells possible with instability and shear on the
rise ahead these storms with CAPE apex around 1000-2000 J/kg
across the FL peninsula this afternoon and early evening. The main
threat is expected to be damaging wind gusts, but an isolated
tornado or two cannot be ruled out. Widespread rainfall totals
should be between .50" to 1.25", with isolated pockets of
1.50-2.50" where some training occurs.

&&

.AVIATION...Clouds will be increasing and lowering this afternoon
with increasing chances of showers and storms this afternoon/evening.
Expect VFR conditions thru early afternoon...deteriorating to
MVFR and IFR this mid afternoon to early evening with shra/tsra
becoming widespread 20z-00z. SW winds will increase to 15-20
knots with higher gusts by early afternoon...shifting to the NW
late tonight. The storms should diminish by mid evening. Some
post storm low stratus and light rain should develop as a
weakening frontal boundary moves into north central Florida around
midnight. Some partial clearing between midnight and 4 am, with
perhaps some fog developing over areas that have received the best
rainfall from earlier today.

&&

.MARINE...A cold front will move across the waters tonight with
strong to possible severe storms late this afternoon and evening.
High pressure will build to the Northwest then North on Sunday.
The high will move toward the Northeast early in the week. The front
will then return northward as a warm front on Monday with low
pressure developing along the front off the se coast Monday night.
This low will move northeastward with another cold front crossing
the waters Tuesday night.

Rip Currents: Low risk today and moderate risk on Sunday as winds
become onshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  49  65  49 /  90  70   0  30
SSI  76  53  61  55 /  90  80  10  40
JAX  82  55  67  55 /  80  80  10  30
SGJ  84  58  67  58 /  60  60  10  30
GNV  81  59  75  55 /  70  70  10  30
OCF  81  62  77  57 /  60  50  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Inland Duval-Inland Nassau-Marion-Putnam-St. Johns-Union.

GA...None.
AM...Small Craft Advisory from 8 PM this evening to 4 AM EDT Sunday
     for Waters from Altamaha Sound GA to Fernandina Beach FL
     from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

&&

Cordero/Shuler/McGinnis

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 12:48 PM EDTSpecial Weather StatementJAXHamilton42 min
Apr 7, 12:55 PM EDTSmall Craft AdvisoryJAX15 hr
Apr 7, 2:04 PM EDTSpecial Weather StatementJAXHamilton, Suwannee26 min
Apr 7, 2:11 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Union17 min
Apr 7, 2:32 PM EDTSpecial Weather StatementJAXBaker, Columbia28 min
Apr 7, 2:56 PM EDTSpecial Marine WarningJAX34 min
Apr 7, 2:58 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee32 min
Apr 7, 3:14 PM EDTSpecial Marine WarningJAX61 min
Apr 7, 3:21 PM EDTSpecial Weather StatementJAXSaint Johns24 min
Apr 7, 3:23 PM EDTSpecial Marine WarningJAX67 min
Apr 7, 3:24 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Duval, Gilchrist, Union36 min
Apr 7, 3:31 PM EDTSevere Thunderstorm WarningJAXColumbia29 min
Apr 7, 4:07 PM EDTSpecial Weather StatementJAXColumbia, Gilchrist23 min
Apr 7, 4:10 PM EDTSpecial Weather StatementJAXDuval35 min
Apr 7, 4:31 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist, Union29 min
Apr 7, 4:34 PM EDTSpecial Weather StatementJAXDuval26 min
Apr 7, 4:49 PM EDTSpecial Marine WarningJAX56 min
Apr 7, 5:08 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Clay, Marion52 min
Apr 7, 5:56 PM EDTSpecial Weather StatementJAXFlagler, Marion, Putnam, Saint Johns49 min
Apr 7, 6:10 PM EDTSpecial Marine WarningJAX65 min
Apr 7, 6:45 PM EDTSpecial Weather StatementJAXFlagler15 min
Apr 7, 7:03 PM EDTSpecial Marine WarningJAX57 min

Nearby

Wind Advisories in Florida, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.